Alert archive / California / High Wind Watches in 2011
High Wind Watch 1, NWS Phoenix, AZ
NWS Phoenix, AZ issued this high wind watch at Apr 5, 2011, 2:01 PM PDT. It took effect at Apr 7, 2011, 2:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 5, 2011, 2:01 PM PDT (21:01 UTC)
- In effect from
- Apr 7, 2011, 2:00 PM PDT
- Expired
- Apr 6, 2011, 3:05 AM PDT
- In force
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
884 WWUS75 KPSR 052101 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 201 PM MST TUE APR 5 2011 .A LARGE LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER SOUTHERN CALIFORNIA WITH VERY STRONG AND GUSTY WINDS ACROSS PORTIONS OF FAR SOUTHEAST CALIFORNIA THURSDAY AFTERNOON AND EVENING. CAZ033-060915- /O.NEW.KPSR.HW.A.0001.110407T2100Z-110408T0700Z/ IMPERIAL COUNTY- 201 PM PDT TUE APR 5 2011 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING ABOVE 1500 FEET... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A HIGH WIND WATCH ABOVE 1500 FEET...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * AFFECTED AREA: FAR SOUTHWEST CORNER OF IMPERIAL COUNTY ALONG INTERSTATE 8 WEST OF EL CENTRO AND HIGHER ELEVATIONS OF EASTERN IMPERIAL COUNTY NORTH OF GLAMIS. * TIMING: THE STRONGEST WINDS ARE EXPECTED THURSDAY AFTERNOON AND THURSDAY EVENING. * WINDS: SUSTAINED WINDS OF 40 TO 45 MPH AND GUSTS TO NEAR 60 MPH ARE POSSIBLE. * IMPACTS: THESE STRONG WINDS WILL MAKE TRAVEL DIFFICULT ALONG INTERSTATE 8 WEST OF OCOTILLO. AREAS OF BLOWING DUST AND SAND ARE ALSO POSSIBLE LATE THURSDAY. HIGH PROFILE VEHICLES ARE LIKELY TO BE AFFECTED THE MOST BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
1 follow-up statement
450 WWUS75 KPSR 061005 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 305 AM MST WED APR 6 2011 .A LARGE LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER SOUTHERN CALIFORNIA WITH VERY STRONG AND GUSTY WINDS ACROSS PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA THURSDAY AFTERNOON AND EVENING. CAZ033-062215- /O.UPG.KPSR.HW.A.0001.110407T2100Z-110408T0700Z/ /O.NEW.KPSR.WI.Y.0013.110407T2100Z-110408T0600Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 305 AM PDT WED APR 6 2011 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: MOST OF IMPERIAL COUNTY INCLUDING OCOTILLO...EL CENTRO...IMPERIAL...IMPERIAL VALLEY...AND AREAS ALONG THE LOWER COLORADO RIVER VALLEY NORTH OF GLAMIS. * TIMING: THE STRONGEST WINDS ARE EXPECTED THURSDAY AFTERNOON AND THURSDAY EVENING. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS EXCEEDING 40 MPH ARE POSSIBLE. * IMPACTS: THESE STRONG WINDS WILL MAKE TRAVEL DIFFICULT ALONG INTERSTATE 8 FROM WEST OF OCOTILLO THROUGH EL CENTRO. AREAS OF BLOWING DUST AND SAND ARE ALSO POSSIBLE LATE THURSDAY. HIGH PROFILE VEHICLES ARE LIKELY TO BE AFFECTED THE MOST BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ020-021-026-CAZ030>032-062215- /O.NEW.KPSR.WI.Y.0013.110407T2100Z-110408T0600Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- SOUTHWEST DESERTS-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE... COTTONWOOD VISITOR CENTER...BLYTHE 305 AM MST WED APR 6 2011 /305 AM PDT WED APR 6 2011/ ...WIND ADVISORY IN EFFECT FROM 2 PM MST /2 PM PDT/ TO 11 PM MST /11 PM PDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM MST /2 PM PDT/ TO 11 PM MST /11 PM PDT/ THURSDAY. * AFFECTED AREA: PORTIONS OF YUMA AND LA PAZ COUNTIES INCLUDING CIBOLA...QUARTZSITE...BOUSE...PARKER...AND EASTERN RIVERSIDE AND IMPERIAL COUNTIES INCLUDING BLYTHE...CHIRIACO SUMMIT AND JOSHUA TREE NATIONAL PARK. * TIMING: THE STRONGEST WINDS ARE EXPECTED THURSDAY AFTERNOON AND THURSDAY EVENING. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS EXCEEDING 40 MPH ARE POSSIBLE. * IMPACTS: THESE STRONG WINDS WILL MAKE TRAVEL DIFFICULT ALONG INTERSTATE 10 ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. AREAS OF BLOWING DUST AND SAND ARE ALSO A POSSIBLE ISSUE. MOTORISTS SHOULD TAKE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX CDEWEY
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this high wind watch went out at Apr 5, 12:25 PM PDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 5, 12:25 PM PDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1225 PM MST TUE APR 5 2011 .UPDATE...UPDATED AVIATION DISCUSSION. && .SYNOPSIS... HIGH PRESSURE ALOFT MEANS MOSTLY SUNNY AND WARMER WEATHER TODAY. A LOW PRESSURE SYSTEM FROM WEST OF BAJA CALIFORNIA WILL BRING MOSTLY CLOUDY SKIES AND A SLIGHT CHANCE OF SHOWERS WEDNESDAY INTO WEDNESDAY NIGHT. MOSTLY SUNNY SKIES ARE EXPECTED THURSDAY BEFORE A COLDER STORM SYSTEM FROM THE GULF OF ALASKA BRINGS A BETTER CHANCE OF SHOWERS AND MOUNTAIN SNOW BY LATE FRIDAY INTO SATURDAY. AFTER TEMPERATURES PEAK TODAY...BREEZY TO WINDY WEATHER AND A COOLING TREND IS EXPECTED WEDNESDAY THROUGH SATURDAY WITH THE STRONGEST WINDS THURSDAY. MUCH COOLER WEATHER IS FORECAST SATURDAY WITH DESERT HIGHS IN THE 60S... MORE THAN 20 DEGREES COOLER THAN TODAY. && .DISCUSSION... UNDER SUNNY SKIES...TEMPERATURES WERE GENERALLY 5 TO 13 DEGREES WARMER IN THE HIGHER TERRAIN...1 TO 6 DEGREES WARMER IN SOUTH- CENTRAL ARIZONA DESERT AREAS INCLUDING THE GREATER PHOENIX AREA...AND CLOSE TO THE SAME IN FAR SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING YUMA...EL CENTRO AND IMPERIAL LATE THIS MORNING COMPARED WITH THE SAME TIME YESTERDAY. WIND WAS GENERALLY LIGHT DOWNSLOPE OR CALM. HIGH PRESSURE ALOFT MOVING MOVE EAST ACROSS THE SOUTHWESTERN UNITED STATES MEANS MOSTLY SUNNY AND WARMER WEATHER TODAY. A LOW PRESSURE SYSTEM CURRENTLY CENTERED WEST OF CENTRAL TO NORTHERN BAJA CALIFORNIA NEAR 127 DEGREES WEST LONGITUDE WILL MOVE NORTHEAST ACROSS OUR AREA WEDNESDAY AND WEDNESDAY NIGHT. THIS SYSTEM IS EXPECTED TO RESULT IN AN INCREASE IN CLOUDINESS TONIGHT WITH CONSIDERABLE CLOUDINESS AND A SLIGHT CHANCE OF SHOWERS WEDNESDAY INTO WEDNESDAY NIGHT. SUNNY SKIES ARE EXPECTED THURSDAY BEFORE A STRONGER LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA BRINGS PARTLY TO MOSTLY CLOUDY SKIES AND A BETTER CHANCE OF SHOWERS AND MOUNTAIN SNOW BY LATE FRIDAY INTO SATURDAY. THE BEST CHANCE OF SHOWERS WITH THE LOW PRESSURE SYSTEMS IS IN SOUTH- CENTRAL ARIZONA PARTICULARLY OVER THE HIGHER TERRAIN EAST OF THE PHOENIX AREA. RAINFALL AMOUNTS FROM THE FIRST SYSTEM WEDNESDAY AND WEDNESDAY NIGHT COULD BE UP TO 3 TENTHS OF AN INCH OVER THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA ACROSS SOUTHERN GILA COUNTY. RAINFALL AMOUNTS WITH THE 2ND STORM SYSTEM BY LATE FRIDAY INTO SATURDAY COULD REACH A QUARTER OF AN INCH IN THE SOUTH-CENTRAL ARIZONA DESERT AREAS INCLUDING THE GREATER PHOENIX AREA AND A HALF INCH IN THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX. THE LEAST CHANCE OF RAIN WITH BOTH SYSTEMS IS FROM THE YUMA TO EL CENTRO-IMPERIAL AREAS. AFTER TEMPERATURES PEAK TODAY...THE LOW PRESSURE SYSTEMS ARE EXPECTED TO RESULT IN BREEZY TO WINDY WEATHER AND A COOLING TREND WEDNESDAY THROUGH SATURDAY. THE STRONGEST WINDS ARE EXPECTED THURSDAY AND THE MOST COOLING IS EXPECTED FRIDAY AND SATURDAY. A WIND ADVISORY WILL PROBABLY BE NEEDED OVER A GOOD PORTION OF SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA THURSDAY AFTERNOON AND EVENING. COMPARED WITH TODAY...TEMPERATURES ARE EXPECTED TO BE MORE THAN 20 DEGREES COOLER SATURDAY WITH DESERT HIGHS ONLY IN THE 60S. A RAPID RECOVERY OF TEMPERATURES IS EXPECTED SUNDAY AND MONDAY...AS THE LOW PRESSURE SYSTEM QUICKLY EJECTS NORTHEAST OUT OF ARIZONA. && .AVIATION... SOUTHWEST AND SOUTH-CENTRAL ARIZONA AND SOUTHEAST CALIFORNIA...INCLUDING KPHX...KIWA...KIPL...AND KBLH AIRFIELDS... HIGH CLOUDS WILL CONTINUE TO INCREASE ACROSS THE ENTIRE AREA THROUGH 06/12Z AS A LOW OFF THE BAJA COAST MOVES EAST. GENERALLY LIGHT WINDS ARE ALSO EXPECTED TODAY...BUT SOME GUSTS TO 20 KTS FOR KIPL/KBLH AREA LATE THIS AFTERNOON THROUGH 06/06Z. BY WEDNESDAY AFTERNOON THE MOISTURE WILL INCREASE SUBSTANTIALLY FOR LOWER CLOUD BASES AND A SLIGHT CHANCE OF SHOWERS AT ALL TAF SITES. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... COOLER TEMPERATURES AND AN INCREASE IN HUMIDITY LEVELS THE LATTER HALF OF THE WEEK. A LARGE AREA OF LOW PRESSURE WILL STRENGTHEN OVER THE GREAT BASIN WEDNESDAY THROUGH SATURDAY...BRINGING INCREASED CLOUDS AND ADDITIONAL COOLING TO THE REGION. WINDS WILL STRENGTHEN WITH THE APPROACH OF THE LOW...WITH GUSTS IN THE 20-30 MPH RANGE AREA-WIDE THURSDAY AFTERNOON THROUGH FRIDAY. AS MONDAY APPROACHES TEMPERATURES WILL BEGIN TO WARM BACK UP TO NORMAL. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...ELLIS AVIATION...SIPPLE FIRE WEATHER...CDEWEY
Hazardous weather outlook, Apr 5, 6:12 AM PDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 612 AM MST TUE APR 5 2011 AZZ020>028-CAZ030>033-061315- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 612 AM MST TUE APR 5 2011 /612 AM PDT TUE APR 5 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA... SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA... EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION THURSDAY...BRINGING STRONG AND GUSTY WINDS WITH PERIODS OF BLOWING DUST AND REDUCED VISIBILITY POSSIBLE. THE STRONGEST WINDS WILL BE OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA THURSDAY LATE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Nearby
High Wind Watches in California, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.